Alert archive / Louisiana / Special Marine Warnings in 2021
Special Marine Warning 113, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special marine warning at Oct 24, 2021, 8:20 AM CDT. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 8:20 AM CDT (13:20 UTC)
- Expired
- Oct 24, 2021, 9:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Houston radar (KHGX), 132 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696
WHUS54 KLCH 241320
SMWLCH
GMZ470-241400-
/O.NEW.KLCH.MA.W.0113.211024T1320Z-211024T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Lake Charles LA
820 AM CDT Sun Oct 24 2021
The National Weather Service in Lake Charles has issued a
* Special Marine Warning for...
Waters from Cameron LA to High Island TX from 20 to 60 NM...
* Until 900 AM CDT.
* At 820 AM CDT, a severe thunderstorm capable of producing
waterspouts was located over High Island A80. The severe
thunderstorm was nearly stationary.
HAZARD...Waterspouts, wind gusts 34 knots or greater, and small
hail.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
High Island A100 and High Island A201.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
&&
LAT...LON 2898 9382 2874 9376 2868 9406 2890 9414
TIME...MOT...LOC 1320Z 237DEG 2KT 2879 9408
WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...>34KTS
$$
WarthenWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Oct 24, 6:32 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 24, 6:32 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 632 AM CDT Sun Oct 24 2021 .DISCUSSION... For 24/12z TAF package. && .AVIATION... Rain showers are making their way northeast across the area and can be found at LFT and ARA at this hour. Showers and some thunderstorms will increase in coverage through the morning and early afternoon and so VCTS is mentioned at all terminals. Through the same timeframe southeast winds will increase to gusting near 17kt, returning to near-calm by evening. Overnight conditions will be favorable for fog beginning around 06Z tomorrow morning, so lower visibilites were noted. 11 && .PREV DISCUSSION... /issued 412 AM CDT Sun Oct 24 2021/ SHORT TERM [Today through Wednesday 12z]... A small area of disturbed weather is sliding north through the area at this hour. Showers are spreading north and east with a few thunderstorms in the mix, beyond a few isolated wind gusts, storms for the most part are behaving. This complex will continue slowly migrating east-northeast throughout the day, with rain chances diminishing going into the evening. With the present rain and cloud cover, temperatures will be kept in check and should top out in the low 80s today. Upper level ridging will swiftly build in by Monday, halting any rain chances and keeping skies clear. High temperatures will take advantage of the clear skies and will climb to near-record breaking temperatures in the upper 80s, and near 90 in some places. Rain chances return late Tuesday as gulf moisture is funneled into the area ahead of Wednesday's cold front passage. The added moisture and buoyant instability from daytime heating will offer the chance of widely scattered rain and storms over southeast TX and southwest LA. The bulk of the rain won't arrive until Wednesday morning as pre- frontal forcing spreads showers over the area. 11 LONG TERM [Wednesday through Sunday]... The deepening mid to upper level trough axis will be east of the Rocky mountains by Wednesday, and expected to generate a classic lee side of the Rockies cyclone across the Midwest. With this low (both at the surface and upper levels) moving through the region, a cold front and line of strong thunderstorms will be likely across SE TX/W LA by daybreak Wednesday and across C and SC LA during the afternoon hours. SPC continues to have the extreme eastern areas of C and SC LA outlined in a 15% risk of severe thunderstorms for this area. Once the cold front moves east of the region, may see some brief intermittent light rain wrapping around the backside of this large storm system Wednesday evening. Strong cold air advection behind the front will bring moderate northwest winds at the surface, especially proficient mixing across the coastal waters for Small Craft Advisory conditions with gusts to Gale force Wednesday night through early Friday morning. Much cooler temperatures expected Thursday with lows in the mid to upper 50s and highs in the mid 70s. Even colder temperatures expected for Friday through Sunday mornings ranging from the upper 40s to lower 50s across the region. Highs generally in the upper 60s to mid 70s. No precipitation expected Thursday through Sunday. DML MARINE... A wake low is currently spinning along the shoreline accompanied by scattered storms and gusty winds. Winds will be slightly higher for the next few hours until gradient flow behind the low can relax. Showers and storms can be expected today as an upper level pulse moves overhead. Onshore flow will keep seas slightly elevated today and tonight. && .PRELIMINARY POINT TEMPS/POPS... AEX 86 69 89 62 / 30 0 10 0 LCH 84 71 88 69 / 40 10 10 0 LFT 84 72 89 68 / 40 10 10 0 BPT 84 69 89 68 / 30 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Oct 24, 4:55 AM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 455 AM CDT Sun Oct 24 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-251000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 455 AM CDT Sun Oct 24 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today. Scattered showers and thunderstorms will be possible as an area of disturbed weather slides east through the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rain chances return late Tuesday as showers spread over the region ahead of a strong cold front that comes through on Wednesday. The bulk of storms will pass through Wednesday afternoon, with gusty winds and short-lived heavy rains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-251000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 455 AM CDT Sun Oct 24 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Elevated onshore flow will be present today along with scattered showers and isolated thunderstorms. Seas two to three feet will continue. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A strong cold front is expected to move through the region Wednesday into Thursday this week. Thunderstorms are expected to accompany the front, and some may be capable of locally gustier winds and higher seas as well as cloud to water lightning. Moderate offshore flow will develop in the wake of the front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 24, 3:52 AM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
352 AM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM NON-TSTM WND GST 3 SW CAMERON 29.77N 93.34W
10/24/2021 M48.00 MPH CAMERON LA C-MAN STATION
48 MPH WIND GUST BEHIND EXITING LINE OF THUNDERSTORMS,
KNOWN AS A WAKE LOW EVENT. TIDES BRIEFLY ROSE TO 2.04
FEET MEAN HIGHER HIGH WATER MHHW AROUND 312 AM CDT.
0318 AM NON-TSTM WND GST 4 SE SABINE PASS 29.69N 93.84W
10/24/2021 M46.00 MPH JEFFERSON TX C-MAN STATION
46 MPH WIND GUST BEHIND EXITING LINE OF THUNDERSTORMS,
KNOWN AS A WAKE LOW EVENT. TIDES BRIEFLY ROSE TO 2.07
FEET MEAN HIGHER HIGH WATER MHHW AROUND 330 AM CDT.
&&
DMLThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:36 AM CDT | Special Marine Warning | LCH | 84 min | |
| Oct 24, 8:28 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
Nearby
Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.